Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 10, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 26, 2014, 3:37 AM CDT for 12 counties in Texas. It took effect at Apr 26, 2014, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 3:37 AM CDT (08:37 UTC)
- In effect from
- Apr 26, 2014, 1:00 PM CDT
- Expired
- Apr 26, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4751 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532 WWUS74 KLUB 260837 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 337 AM CDT SAT APR 26 2014 ...RATHER BREEZY CONDITIONS EXPECTED TODAY ACROSS THE SOUTH PLAINS WITH HIGH WINDS POSSIBLE SUNDAY ACROSS THE REGION... .A STRONG STORM SYSTEM OVER SOUTHERN CALIFORNIA WILL START TO IMPACT THE AREA LATE TODAY. AS IT APPROACHES THE REGION...CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR A STRONG SUSTAINED SOUTHWESTERLY WIND SPEED OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON...AND AN EVEN STRONGER SUSTAINED WESTERLY WIND SPEED OF 35 TO 45 MPH WITH GUSTS APPROACHING 55 TO 60 MPH ON SUNDAY AFTERNOON. THIS WILL RESULT IN PATCHY TO WIDESPREAD BLOWING DUST...REDUCED VISIBILITIES...AND POSSIBLY DAMAGING WIND GUSTS. WIND SPEEDS WILL THEN SLOWLY DECREASE THROUGH SUNDAY NIGHT BUT REMAIN RATHER GUSTY AT TIMES. TXZ021>023-027>029-033>035-039>041-270100- /O.NEW.KLUB.WI.Y.0010.140426T1800Z-140427T0100Z/ /O.CON.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 337 AM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON THROUGH SATURDAY EVENING AND LATE SUNDAY MORNING THROUGH EARLY SUNDAY NIGHT. * WINDS...SUSTAINED SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH TODAY...AND SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH ON SUNDAY. * IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES TO BELOW FIVE MILES TODAY TO BELOW ONE MILE AT TIMES ON SUNDAY. WIND GUSTS APPROACHING 60 MPH ON SUNDAY MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ024>026-030>032-036>038-042>044-270100- /O.CON.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...POST...JAYTON...ASPERMONT 337 AM CDT SAT APR 26 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...LATE SUNDAY MORNING THROUGH EARLY SUNDAY NIGHT. * WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH. * IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES TO BELOW ONE MILE AT TIMES. WIND GUSTS APPROACHING 60 MPH MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:22 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 26, 3:22 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 322 AM CDT SAT APR 26 2014 .SHORT TERM... BREEZY AND WARM WEATHER WITH CHANCES FOR STRONG TO POSSIBLY SEVERE STORMS PLAGUE THE SHORT TERM PERIOD. AN UA DISTURBANCE CONTINUED TO TRANSLATE ESE ACROSS SRN CALI AND TOWARDS THE DESERT SW PER 08 WATER VAPOR ANALYSIS. SW FLOW ALOFT HAS SHARPENED ACROSS THE SOUTHERN PLAINS...AND WILL PERSIST THROUGHOUT THE SHORT TERM PERIOD. LOOKING AT THE SFC...DEWPOINTS HAVE SLOWLY INCREASED INTO THE 40S AND 50S ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS...WITH THE EXCEPTION OF THE NWRN SOUTH PLAINS...WHERE DEWPOINTS IN THE 20S TO 30S ENSUED. THE DRYLINE IS THEREFORE EASILY RECOGNIZABLE AND THUS LOCATED FROM A HART TO A MULESHOE TO A DORA NM LINE. MODEL SOLUTIONS HINT AT A FURTHER WESTWARD RETREAT THROUGH DAYBREAK /WITH A PERHAPS A SLIVER OF 20 DEWPOINTS OCCURRING ACROSS THE FAR NWRN ZONES/...WHERE THEREAFTER THE NEARBY SFC TROUGH WILL COMMENCE TO DEEPEN AND PROMOTE WINDS TO VEER TO THE SW ON THE CAPROCK. LOCALES ON THE CAPROCK WILL EXPERIENCE AFTN ABL MIXING TO AOA 600 MB...THEREFORE TAPPING INTO 30-45 KT WIND SPEEDS. THIS SUGGESTS RATHER BREEZY/LOW END WINDY CONDITIONS...AND MOS GUIDANCE NUMBERS EQUATING/SLIGHTLY EXCEEDING WIND ADVISORY SPEEDS LOOKS QUITE REASONABLE. WILL THEREFORE ELECT TO ISSUE A WIND ADVISORY FOR AREAS ON THE CAPROCK...WITH PATCHY BLOWING DUST UNFORTUNATELY ACCOMPANYING THESE WIND SPEEDS. FURTHERMORE...DOWNSLOPE WINDS WILL ENCOURAGE ENDURING ABOVE NORMAL WARMTH /80S AND 90S/...THOUGH A FEW DEGREES COOLER THAN YESTERDAY NEAR THE TEXAS AND NEW MEXICO BORDER WHERE HEIGHT FALLS WILL COMMENCE GIVEN THE APPROACHING UA DISTURBANCE. WARM...BREEZY AND DRY AIR FILTERED ONTO THE CAPROCK BY THE DOWNSLOPE WINDS WILL ALSO CAUSE A HIGH FIRE DANGER. THE RED FLAG WARNING WILL REMAIN IN EFFECT. DUE TO THE BREEZY SWRLY WINDS ON THE CAPROCK...THE DRYLINE WILL SHIFT TO THE EASTERN ROLLING PLAINS. SFC CONVERGENCE ALONG THE DRYLINE WILL BE A FOCUS FOR AFTN HIGH-BASED THUNDERSTORM DEVELOPMENT...THAT IS IF THE CAP CAN BE BROKEN. MODELS ARE IN PRETTY GOOD AGREEMENT WRT TO HOLDING OFF CI UNTIL THE EARLY EVENING /AOA 27/00Z/ WHEN THE CAP IS FINALLY ERODED AND UL SUPPORT BEGINS TO SPREAD ACROSS THE REGION. STEEPENED LAPSE RATES...PWATS AOA 1.00 INCH...PROGGED SFC BASED CAPE OF 1-2 KJ/KG...LIFTED INDICES OF -2 TO -5 DEGREES C AND 0-6 KM BULK SHEAR VALUES AOA 25 KTS ARE SUGGESTIVE OF STORMS BECOMING ORGANIZED/SEVERE WITH HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS. LATE TONIGHT/EARLY TOMORROW MORNING...THE UA DISTURBANCE WILL BE NEARING THE PANHANDLES AND ITS ASSOCIATED BREEZY PACIFIC FRONT WILL URGE THE DRYLINE /AND ANY LINGERING STORMS/ TO MOVE EAST OF THE CWA. JUST HOW BREEZY THIS PACIFIC FRONT WILL GET WILL BE DISCUSSED IN DETAIL IN THE LONG TERM DISCUSSION BELOW. && .LONG TERM... HIGH WIND EVENT STILL ON TRACK FOR SUNDAY AS THE CENTER OF A STRONG STORM SYSTEM MOVES SLOWLY ACROSS THE CENTRAL HIGH PLAINS OF WESTERN KANSAS AND NEBRASKA. HIGH WIND DECISION TREE CONTINUES TO SUPPORT 30-40 MPH WINDS WITH GUSTS TO 55-60 MPH FOR MUCH IF NOT ALL OF THE FCST AREA. THE TREE IS SUPPORTED BY RAW MODEL DATA OF 850-500 MB WINDS WITH THE BAND OF MAX WINDS PROGGED ACROSS THE SOUTH PLAINS DURING THE DAY. BOTH FLAVORS OF MOS SHOWING 18Z AND 21Z WIND SPEEDS IN THE RANGE MENTIONED ABOVE. HIGH WIND WATCH THUS STILL SUPPORTED. WINDS LIKELY TO REMAIN BREEZY SUNDAY NIGHT THEN PICKING BACK UP DURING THE DAY MONDAY AS THE LOW WOBBLES SLOWLY EWD TOWARD THE MID-MISSOURI VALLEY. WRF-NAM AND GFS DISAGREE ON SOME DETAILS OF THE MOVEMENT OF THE LOW AND SUBSEQUENTLY WITH MID LEVEL WIND SPEEDS ACROSS THE SRN HIGH PLAINS AND THUS ULTIMATELY ON SFC WIND SPEEDS. GFS MUCH STRONGER WITH THE SFC WINDS AS IT BRINGS THE BELT OF STRONGER MID LEVEL WINDS OVERHEAD WHILE THE NAM IS SHIFTED SWD BRINGING MUCH LIGHTER MID LEVEL FLOW. THE FURTHER SOUTH POSITIONING OF THE NAM ALSO RESULTS IN A CANADIAN COLD FRONT SLIPPING FURTHER SOUTH TOWARD THE FCST AREA RELAXING THE SFC PRESSURE GRADIENT ACROSS THE AREA. MOS WIND SPEEDS END UP ABOUT 15-20 MPH APART AS A RESULT. CONFIDENCE LOW ATTM IN FAVORING ONE SET OF DETAIL OVER ANOTHER. MODEL BLEND WILL BE CLOSE TO A PERSISTENCE FCST. WILL FAVOR HANDLING THIS WAY FOR NOW TO MAXIMIZE CONTINUITY GIVEN UNCERTAINTY. FINALLY...MODELS REMAIN CONSISTENT IN CARVING A BROAD LONG WAVE UPPER TROUGH ACROSS THE CONUS THROUGH MID TO LATE WEEK WITH COOL AIR SETTLING IN ACROSS THE FCST AREA INTO THE WEEKEND. SOME SMALL SIGNALS FOR LIGHT PRECIP REMAIN IN THE MODELS TOWARD THURSDAY AND FRIDAY WITH A SHORT WAVE TROUGH ROTATING SEWD OUT OF COLORADO... BUT LOW LEVEL MOISTURE WILL BE LACKING IN THIS PATTERN AND CONFIDENCE IN DETAILS OF THAT NATURE THIS FAR OUT REMAINS LOW. && .FIRE WEATHER... A NEARBY SFC LEE TROUGH WILL DEEPEN THROUGHOUT THIS AFTERNOON... LEADING TO 20-FOOT SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH ON THE CAPROCK. THESE DOWNSLOPE WINDS WILL ALSO ENCOURAGE TEMPS TO REMAIN 10 TO 12 DEGREES ABOVE NORMAL WHICH WILL IN TURN...CAUSE RELATIVE HUMIDITY VALUES TO FALL TO 5 TO 14 PERCENT. AREAS ACROSS THE EASTERN ROLLING PLAINS WILL SEE HUMIDITIES OF 15 TO 25 PERCENT...THUS HOLDING ON TO A BIT OF MOISTURE. THESE RATHER BREEZY WIND SPEEDS /WHICH WILL PROMPT A WIND ADVISORY/ COUPLED WITH WARM AND DRY CONDITIONS ALONG WITH DRY FUELS...WILL RESULT IN A HIGH FIRE DANGER. THE RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 10 PM THIS EVENING FOR THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE. RED FLAG CONDITIONS CONTINUE TO LOOK LIKE A NEAR CERTAINTY SUNDAY WITH THE HIGH WIND EVENT. SOME COLD ADVECTION MEANS RH MAY NOT GET QUITE AS LOW AND MAY NOT QUITE REACH 15 PCT NEAR THE NM LINE WHERE TEMPS WILL BE COOLEST. STILL...WITH WINDS OF THE MAGNITUDE EXPECTED MINIMUM RH MAY NOT MATTER TOO MUCH. WILL ISSUE A FIRE WEATHER WATCH FOR SUNDAY AFTN AND EVENING FOR ALL OF THE FCST AREA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 86 43 69 39 69 / 0 10 0 0 0 TULIA 90 47 71 43 72 / 10 10 0 0 0 PLAINVIEW 89 48 73 44 73 / 10 10 0 0 0 LEVELLAND 89 49 73 46 73 / 0 10 0 0 0 LUBBOCK 90 51 75 47 74 / 10 10 0 0 0 DENVER CITY 89 51 74 46 74 / 0 10 0 0 0 BROWNFIELD 90 51 76 48 76 / 10 10 0 0 0 CHILDRESS 94 55 80 51 78 / 20 20 0 0 0 SPUR 91 56 80 51 80 / 20 20 0 0 0 ASPERMONT 94 60 82 54 83 / 20 40 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 29/07
Hazardous weather outlook, Apr 25, 8:27 PM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 827 PM CDT FRI APR 25 2014 TXZ021>044-270130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 827 PM CDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT...MAINLY EAST OF THE CAPROCK ESCARPMENT. BY SUNDAY AFTERNOON...STRONG WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 55 MPH WILL LIKELY CREATE SEVERAL HOURS OF LOW VISIBILITY FROM BLOWING DUST. ALSO...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON THE CAPROCK BOTH FRIDAY AND SATURDAY...BEFORE EXPANDING AREA WIDE BY SUNDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:07 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 42 hr |
| Apr 26, 3:00 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 31 hr |
| Apr 26, 6:35 PM CDT | Special Weather Statement | LUB | Stonewall | 10 min |
| Apr 26, 6:51 PM CDT | Special Weather Statement | LUB | Stonewall | 9 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.